New York, 2022

Damaging Winds in New York, July 24, 2022

July 24, 2022 · NWS BGM · 46 events in 10 counties and zones

A shortwave trough was the main feature out of a few disturbances that triggered a line of thunderstorms that passed through Central New York. These storms had damaging wind gusts and knocked down numerous trees across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$139,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A shortwave trough was the main feature out of a few disturbances that triggered a line of thunderstorms that passed through Central New York. These storms had damaging wind gusts and knocked down numerous trees across the region. Some trees and debris landed on vehicles or structures. There were also a couple reports of fires started from downed wires.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 24, 1:08 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 24, 1:08 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
208 PM EDT Sun Jul 24 2022

.SYNOPSIS...
Hot and humid conditions expected today with several rounds of
thunderstorms this afternoon and through the night. Some storms
will produce damaging wind gusts. Locally heavy rainfall will
be possible tonight across portions of Central New York as a
slow moving cold front approaches the area. Showers will
diminish from west to east on Monday, and milder and drier
weather is expected by Tuesday and Wednesday.

&&

.NEAR TERM /THROUGH MONDAY/...
1050 AM update...
The focus for today and tonight continues to be centered on the
potential for severe thunderstorms and also the threat of heavy
downpours with the thunderstorms that could occur across the
same area and produce some instances of flash flooding. The
latest 12Z model guidance arriving this morning is not making
the situation any clearer. The CAMs have really spread out the
areal extent and timing of the convection this afternoon through
tonight and have not honed in on one particular area. Some
consideration was given for a Flash Flood Watch, but given the
uncertainty with respect to location and extent of heavy
rain, will hold off for now. The threat for severe thunderstorms
remains intact with much of the region becoming unstable by the
afternoon and the arrival of the short waves from the west
providing the lift to induce deep convection. ML CAPE is
expected to top out around 1000-1500 J/kg...with incoming deep
layer shear around 35-45 kt which should be sufficient for
mature well-developed thunderstorms. Thunderstorm mode should
initially be cellular in nature and then evolved quickly into
small line segments with damaging wind gusts the main threat.
Large hail cannot be ruled out...although the amount of deep
moisture and warm air should make it more difficult (but not
impossible) to allow for large hail growth. A few tornadoes
cannot be ruled out either given the incoming highly sheared air
mass.

455 AM Update...
A very complex forecast for today and tonight, as a series of
convectively-induced disturbances will pass through the area
ahead of a cold front, bringing the risk of strong to severe
thunderstorms, transitioning into moderate to locally heavy
rainfall overnight as the front slowly moves in, and strong low
level flow transports moisture into the area as mid-level
steering flow runs parallel to the frontal boundary.

IR Satellite and radar shows several convective complexes that
could play a role in the evolution of convection over our area
later today...

First in line is a weak MCV near London, Ontario with a
trailing cluster of thunderstorms over north-central Ohio. Next,
a QLCS strung-out across southern lower Michigan with an
embedded MCV trying to develop around Grand Rapids. Then an
absolute mess of convection along the stalled out front over
northern lower Michigan, which trails back into southern
Wisconsin where another MCS with a strong MCV is rolling north
of Milwaukee.

No single 00Z HREF member or subsequent HRRR run is handling
everything well as of 08Z. Some still show strong convection
going across Southern Ontario. Others reflect the little
cluster of storms in northern Ohio but nothing over southern
lower Michigan.

Parsing through the NAM, GFS, and Canadian Regional, it seems
the shortwave trough loosely associated with the lower Michigan
convection is the main trigger for this afternoon's convection,
but there's some concern that the weaker convection further to
the east could come in earlier and play spoiler, spreading cloud
cover and limiting destabilization before the stronger forcing
arrives. However, the model runs that do have a reflection of
the convection and leftovers in Ontario and Ohio suggest it will
weaken as it moves east. This will allow for a fair amount of
sunshine and surface heating this morning, though it will be
filtered by high cirrus.

Deepening SW flow will allow us to maintain low to mid-60s
dewpoints this afternoon, yielding moderate instability with
CAPE values over 1000 J/Kg over areas roughly north and west of
the upper Susquehanna River by afternoon, with the highest
values around the Finger Lakes region. Low and mid-level winds
look to increase around the most likely time for convection
initiation (17Z to 20Z), with 45-50 knots at 850 mb nudging
into the Finger Lakes, and broad 50-60 knots at 700 mb. Winds
aloft diminish quickly further to the southeast.

Note the 00Z NAM is far too moist in the boundary layer, and is
far too moist and unstable heading into the afternoon and
overnight hours. This affects both the 12km and 4km runs. More
on that in a bit.

Afternoon convection will roll eastwards into a less favorable
environment towards early evening. Meanwhile, the cold front
will begin moving towards the Lake Ontario and Erie shores,
becoming a focus for a second round of convection through the
evening hours. A strong shortwave trough dropping into Lake
Superior will bring a jet max into the Great Lakes, with strong
diffluence setting up across NY state overnight, and arguably a
coupled jet structure with another maximum over the Saint
Lawrence Valley. The low level jet will continue to crank up--
50+ knots at 850 and 700 mb, transporting deep moisture along a
slow-moving frontal boundary that will be more or less parallel
to the mid-level steering flow. This, along with other
parameters, is a fairly strong signature for heavy rainfall.

That brings us back to the NAM. The 00Z runs of the 4km and 12km
hit the Thruway counties hard with 3-5 inches of rain by Monday
morning, and locally higher amounts over 6 inches on the higher
res run. However, as mentioned before, the model has a known
moist bias, and it's about as bad as it has been all summer. The
location of the heavy rainfall is likely well-positioned, but
the amounts are too high. The Canadian Regional model (with much
lower boundary layer dewpoints) has more or less the same focus
area, but more realistic rainfall amounts of 1.5 to 2.5 inches.
Localized amounts of 3 to 4 can't be ruled out where training
echoes really set up the worst.

The exact axis of heavy rainfall will be determined by the
location of the front, which will be influenced by convective
outflow and other boundaries. There's still some uncertainty,
and the heaviest QPF could line up a little further to the
north or south. Given the relative dryness of late, any flooding
is likely to be localized, and we have not issued a flash flood
watch as a result. The day shift may decide otherwise once the
afternoon's evolution is clearer, especially if any areas end
up getting hydrologically well-primed by "round 1".

Expanded the Heat Advisory for Sullivan County. With the higher
dewpoints, we should still reach criteria despite slightly
lower temperatures across the remainder of the Advisory area
assuming no early morning spoiler convection cools things off.

Showers will linger into Monday morning, mainly SE of the Upper
Susquehanna, as the cold front stalls out and upper level
forcing shifts east. There may be a narrow window in the late
morning or early afternoon for a stronger thunderstorm or two in
the Catskills or Poconos before the front slides through.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
200 PM Update...

A surface high and co-located upper ridge will allow for dry weather
Tuesday and Tuesday night. In the wake of Monday's cold front,
temperatures will return to more or less seasonal values, with highs
in the upper 70s to lower/mid 80s and Tuesday night lows in the 50s
and lower 60s.

However, a period of wet and unsettle weather will begin Wednesday.
Wet and unsettled weather will return for the remainder of the
forecast period. Wednesday, the upper ridge begins to move out,
while a sprawling upper low moves over Ontario and starts to drag a
cold front into the upper Great lakes. This will touch off a period
of warm air advection into Wednesday amid southwesterly flow, and
thus chances for showers and thunderstorms work back in. Wednesday
may also be our warmest day of the week, with highs well into the
80s area-wide.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
200 PM update

Unsettled weather continues the rest of the work week before we dry
out again for Saturday.

Wednesday night, the upper low over Canada starts to occlude, which
will cause the approaching cold front to slow or even stall out west
of our area. There may be some dynamical support to enhance precip
chances into early Thursday as a weak shortwave rotates around the
parent upper low still to our northwest. The upper trough finally
begins to dig in later Thursday into Friday, with the approaching
cold front keeping in chances for showers and storms through most of
Friday before the cold front finally moves through sometime during
the day. Models continue to trend drier, with higher PWATs closer to
2in now to our southeast and ensemble guidance showing a half inch
or lower for most of the area. Dry weather returns into the weekend
with a surface high building over the region.

Temperatures remain more or less seasonal through the rest of the
forecast period, though Thursday may be warmer compared to Friday
and Saturday ahead of the cold front. Expect highs generally ranging
in the upper 70s to mid 80s each day with lows in the upper 50s to
lower 60s.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A batch of mid level clouds swept through this morning, but
additional clearing has returned and the air mass is expected to
continue to destabilize through the afternoon. An incoming
upper wave will interact with the instability to trigger a round
of scattered strong to severe thunderstorms into the early
evening. Behind the convection a more prolonged period of
showers with localized heavy rain is expected overnight. Expect
brief IFR or LIFR due to visby in heavier afternoon
thunderstorms, and localized damaging wind gusts possible.
Ceilings may trend close to MVFR overnight, especially over
northern areas near an approaching cold front. Conditions will
improve to VFR after 14Z Monday as the drier air moves in. Winds
will generally be 10 to 15 kt from the southwest today and then
shift to the west around 5 kt tonight and then to the w/nw by
Monday morning with gusts back around 15 kt.

Outlook...

Monday afternoon...Generally VFR conditions for NY terminals,
but restrictions are possible in a few afternoon showers or
storms around AVP.

Monday night through Wednesday...mainly VFR. Possible valley
fog at ELM.

Thursday and Friday...Next chance of showers and storms with
associated restrictions possible.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 7 PM EDT this evening for PAZ044-047.
NY...Heat Advisory until 7 PM EDT this evening for NYZ016>018-
     023>025-036-037-055-056-062.

&&

SYNOPSIS...BJT/MPH
NEAR TERM...BJT/MPH
SHORT TERM...HLC
LONG TERM...HLC
AVIATION...BJT/MPH
Hazardous weather outlook, Jul 24, 1:53 PM EST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
253 PM EDT Sun Jul 24 2022

NYZ009-015-022-044>046-PAZ038-251900-
Northern Oneida-Yates-Steuben-Cortland-Chenango-Otsego-Bradford-
253 PM EDT Sun Jul 24 2022

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ016>018-023>025-036-037-055-056-251900-
Seneca-Southern Cayuga-Onondaga-Schuyler-Chemung-Tompkins-Madison-
Southern Oneida-Tioga-Broome-
253 PM EDT Sun Jul 24 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

PAZ040-043-048-072-251900-
Northern Wayne-Wyoming-Pike-Southern Wayne-
253 PM EDT Sun Jul 24 2022

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Tonight.

Showers and thunderstorms will approach the area from the west this
evening, while the risk for severe thunderstorms is higher further
to the northwest, a few storms in northeast PA may contain localized
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ062-PAZ044-047-251900-
Sullivan-Lackawanna-Luzerne-
253 PM EDT Sun Jul 24 2022

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Showers and thunderstorms will approach the area from the west late
this afternoon and evening, while the risk for severe thunderstorms
is higher further to the northwest, a few storms in northeast PA may
contain localized damaging wind gusts.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NYZ057-PAZ039-251900-
Delaware-Susquehanna-
253 PM EDT Sun Jul 24 2022

...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.

NICOSIA

The radar

The Binghamton radar (KBGM), 119 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

46 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Steuben

When
July 24, 2:10 PM EST
Where
Steuben County, 0.69 mi N of Woodhull
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.090, -77.420

Strong thunderstorm winds knocked down trees and wires.

Thunderstorm Wind, Steuben

When
July 24, 2:19 PM EST
Where
Steuben County, 1.02 mi SW of Addison
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.090, -77.244

Strong thunderstorm winds knocked down a tree blocking the road.

Thunderstorm Wind, Steuben

When
July 24, 2:36 PM EST
Where
Steuben County, 0.69 mi S of Riverside
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.160, -77.080

Strong thunderstorm winds knocked down wires across the road.

Thunderstorm Wind, Steuben

When
July 24, 2:36 PM EST
Where
Steuben County, 1.56 mi NNE of Coopers Plains
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.200, -77.137

Strong thunderstorm winds knocked down a tree blocking the road.

Thunderstorm Wind, Steuben

When
July 24, 2:36 PM EST
Where
Steuben County, 1.38 mi S of Ferenbaugh
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.180, -76.996

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Chemung

When
July 24, 2:39 PM EST
Where
Chemung County, 0.69 mi N of Big Flats
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.140, -76.930

Strong thunderstorm winds knocked down wires onto a road.

Thunderstorm Wind, Steuben

When
July 24, 2:39 PM EST
Where
Steuben County, 0.86 mi SW of Ferenbaugh
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.190, -77.010

Strong thunderstorm winds knocked down a tree onto a pickup truck.

Thunderstorm Wind, Steuben

When
July 24, 2:40 PM EST
Where
Steuben County, 1.2 mi WSW of Ferenbaugh
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.190, -77.019

Strong thunderstorm winds knocked down wires with a tree catching on fire.

Thunderstorm Wind, Steuben

When
July 24, 2:43 PM EST
Where
Steuben County, 0.94 mi SSE of Troupsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.039, -77.540

Strong thunderstorm winds knocked down wires and large tree limbs onto the road.

Thunderstorm Wind, Steuben

When
July 24, 2:45 PM EST
Where
Steuben County, 0.86 mi NNE of Ferenbaugh
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.211, -76.991

Strong thunderstorm winds knocked down trees and wires across the road.

Thunderstorm Wind, Steuben

When
July 24, 2:45 PM EST
Where
Steuben County, 0.48 mi SSE of Troupsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.043, -77.547

Strong thunderstorm winds knocked down trees onto the road.

Thunderstorm Wind, Chemung

When
July 24, 2:47 PM EST
Where
Chemung County, 0.69 mi S of (Elm)elmira Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.160, -76.900

Corning-Elmira Region Airport ASOS measured wind gust.

Thunderstorm Wind, Schuyler

When
July 24, 2:49 PM EST
Where
Schuyler County, 0.91 mi NE of Beaver Dams
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.291, -76.960

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Schuyler

When
July 24, 2:52 PM EST
Where
Schuyler County, Catharine
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.320, -76.780

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Schuyler

When
July 24, 2:52 PM EST
Where
Schuyler County, 2.48 mi WSW of Catharine
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.311, -76.827

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Schuyler

When
July 24, 2:58 PM EST
Where
Schuyler County, Montour Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.350, -76.850

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Cortland

When
July 24, 3:05 PM EST
Where
Cortland County, 0.66 mi S of Virgil
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.511, -76.181

Strong thunderstorm winds knocked down a tree and wires on Route 392.

Thunderstorm Wind, Tompkins

When
July 24, 3:10 PM EST
Where
Tompkins County, Newfield
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
State Official
Coordinates
42.370, -76.580

Strong thunderstorm winds knocked down a tree onto a garage.

Thunderstorm Wind, Tompkins

When
July 24, 3:10 PM EST
Where
Tompkins County, 0.06 mi SSE of Newfield
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.369, -76.580

Strong thunderstorm winds knocked down multiple trees on Elmira Road.

Thunderstorm Wind, Tompkins

When
July 24, 3:15 PM EST
Where
Tompkins County, Danby
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.350, -76.480

Strong thunderstorm winds knocked down a tree and wires.

Thunderstorm Wind, Tompkins

When
July 24, 3:28 PM EST
Where
Tompkins County, Slaterville Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.400, -76.350

Strong thunderstorm winds knocked down a tree blocking the road.

Thunderstorm Wind, Broome

When
July 24, 3:38 PM EST
Where
Broome County, 2.31 mi SSW of Whitney Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.299, -75.988

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Broome

When
July 24, 3:38 PM EST
Where
Broome County, 1.45 mi SSW of Upper Lisle
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.382, -75.965

Strong thunderstorm winds knocked down several trees on State Route 26.

Thunderstorm Wind, Cortland

When
July 24, 3:41 PM EST
Where
Cortland County, Hunts Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.420, -76.120

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Cortland

When
July 24, 3:45 PM EST
Where
Cortland County, Willet
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.470, -75.900

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Cortland

When
July 24, 3:45 PM EST
Where
Cortland County, 1.71 mi S of Willet
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.445, -75.902

Strong thunderstorm winds knocked down a trees onto the road.

Thunderstorm Wind, Broome

When
July 24, 3:46 PM EST
Where
Broome County, 3.83 mi E of Upper Lisle
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.408, -75.876

Strong thunderstorm winds snapped a pole and knocked down wires near the intersection of Penelope and Fuller Roads.

Thunderstorm Wind, Chenango

When
July 24, 3:50 PM EST
Where
Chenango County, 0.51 mi W of Smithville Flats
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
42.400, -75.810

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Chenango

When
July 24, 4:06 PM EST
Where
Chenango County, 0.69 mi S of Polkville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.510, -75.520

Strong thunderstorm winds knocked down multiple trees, wires, and poles between Norwich and Oxford.

Thunderstorm Wind, Chenango

When
July 24, 4:10 PM EST
Where
Chenango County, 0.69 mi N of Oxford
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.440, -75.600

Strong thunderstorm winds knocked down numerous trees.

Thunderstorm Wind, Chenango

When
July 24, 4:15 PM EST
Where
Chenango County, 0.51 mi E of Polkville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.520, -75.510

Strong thunderstorm winds knocked down numerous trees.

Thunderstorm Wind, Delaware

When
July 24, 4:35 PM EST
Where
Delaware County, 1.23 mi SW of Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.310, -75.400

Strong thunderstorm winds knocked down a tree onto the roadway.

Thunderstorm Wind, Otsego

When
July 24, 4:43 PM EST
Where
Otsego County, 1.88 mi N of West Oneonta
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.497, -75.126

Strong thunderstorm winds knocked down multiple trees along Highway 8.

Thunderstorm Wind, Otsego

When
July 24, 4:46 PM EST
Where
Otsego County, 0.33 mi N of Oneonta
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.455, -75.070

Strong thunderstorm winds knocked down a tree on County Road 8.

Thunderstorm Wind, Delaware

When
July 24, 4:51 PM EST
Where
Delaware County, 1.02 mi E of Davenport Center
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.450, -74.900

Strong thunderstorm winds knocked down a trees.

Thunderstorm Wind, Delaware

When
July 24, 4:53 PM EST
Where
Delaware County, Davenport
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.470, -74.850

Strong thunderstorm winds knocked down a tree onto the roadway.

Thunderstorm Wind, Delaware

When
July 24, 5:07 PM EST
Where
Delaware County, 2.45 mi NW of North Kortright
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.451, -74.768

Strong thunderstorm winds knocked down a tree and wires onto Highway 23.

Thunderstorm Wind, Broome

When
July 24, 5:15 PM EST
Where
Broome County, 2.14 mi SSE of Damascus
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.020, -75.610

Strong thunderstorm winds knocked down numerous trees and wires.

Thunderstorm Wind, Delaware

When
July 24, 5:20 PM EST
Where
Delaware County, 0.86 mi SW of Stamford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
42.410, -74.630

Strong thunderstorm winds knocked down a tree and wires.

Thunderstorm Wind, Broome

When
July 24, 5:20 PM EST
Where
Broome County, 0.72 mi N of Gulf Summit
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.030, -75.530

Strong thunderstorm winds knocked down a tree and wires onto Gulf Summit Road.

Thunderstorm Wind, Delaware

When
July 24, 5:33 PM EST
Where
Delaware County, 0.69 mi N of Hancock
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
41.960, -75.280

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Sullivan

When
July 24, 6:00 PM EST
Where
Sullivan County, 0.69 mi S of Hortonville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.760, -75.030

Strong thunderstorm winds knocked down multiple trees down onto the roadway.

Thunderstorm Wind, Sullivan

When
July 24, 6:23 PM EST
Where
Sullivan County, 1.15 mi E of Maplewood
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
41.668, -74.728

Strong thunderstorm winds knocked down trees onto the roadway.

Thunderstorm Wind, Sullivan

When
July 24, 6:25 PM EST
Where
Sullivan County, 0.76 mi NW of Pond Eddy
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
41.437, -74.841

Strong thunderstorm winds knocked trees and wires along Route 97 with a reported brush fire.

Thunderstorm Wind, Sullivan

When
July 24, 6:28 PM EST
Where
Sullivan County, 1.01 mi E of Bridgeville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
41.648, -74.651

Strong thunderstorm winds knocked down trees and wires onto the roadway.

Thunderstorm Wind, Delaware

When
July 24, 6:28 PM EST
Where
Delaware County, 0.69 mi S of Fleischmanns
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.160, -74.530

Strong thunderstorm winds knocked down a tree onto the roadway in Fleischmanns.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2022Every state in 2022This day in weather historyWarnings in New York, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041844, 1041843, 1041845, 1041846, 1041867, 1041848, 1041861, 1041850, 1041854, 1041847, 1041853, 1042677, 1041855, 1041856, 1041857, 1041858, 1041862, 1041851, 1041852, 1041859, 1041860, 1042660, 1042668, 1041864, 1041863, 1041866, 1042669, 1042658, 1042675, 1042674, 1042672, 1044596, 1044597, 1044595, 1044600, 1044598, 1044599, 1044603, 1044601, 1044602, and more.